Fluoxetine/Prozac: Anyone tell me what... - CHADD's Adult ADH...

CHADD's Adult ADHD Support

13,963 members3,631 posts

Fluoxetine/Prozac

Bmint34_ profile image

Anyone tell me what their experience with being on Prozac and then going off it did to them mentally, assuming you have ADHD? Since I was on it for decades, it has been a challenge.

5 Replies

Hi Bmint,

I was on prozac formany years and have adhd and medicated for that and the prozac for depression. I went off iit a few years ago because I did't feel it was helping the depression much but better then all others that not only didn't work but had bad side effects, as Prozac did not. I had gone of prozac and only slightly more depressed but it wasn't helping enough that I felt it was worth staying on and went off a few years ago. I just went back on it this week, as I am having so much more difficulty with adhd and depession especially with covid isolation and still. My life has not returned to anything even close to my normal and barely tolerable. I figured I'd give Prozac another chance, to see if it helps at all. I need any help I can get.

I was on 60 mgs a day and felt little difference when I stopped. I just went back on starting at 20mg.

I'm sorry that you're have difficulty going off it.

I have ADHD and was on Fluxotine 25 mg for only about 4 months. I am also on Dextrozmp 10 MG daily. The psychological effects of Prozac kicked in at about 3 weeks, maybe 4 and they were quite good compared to before, mainly more calm and relaxed about things. Less feelings of stress and worry. I liked it a lot and congratulated my therapist for recommending it. Guess I was more depressed than I thought! The side effects however began 3 days after starting prozac when sex was turned off like a tap for me. I lost the ability to ejaculate and orgasm completely. This was just irritating and distracting not a serious problem and the good of prozac far out weighed the bad. It was irritating since the testosterone just built up with no outlet and made me revert to being constantly distracted in a sexual way by women around me. Like I said, just irritating and messing with my peace of mind that's all. I had no intentions of stopping the drug. But then the pharmacy messed up and could not fill it for 3 days then I could not pick it up and before I knew it, 5 days had gone by without it and I still felt really good. Sex came back in 3 days and that felt much more normal so I just have stopped taking it now. I DO take my dextroamp faithfully. That drug affects me immediately and in a wonderful way. Sorry for the rambling response. Like I said, this may not be what you were asking about at all but I wanted to tell my odd story about the drugs. Best of luck on stopping after 10 years. You have my support and sympathy. 👍

Bmint34_ profile image
Bmint34_ in reply to Figitandhum

I actually appreciate the detailed explanation. I do think the benefits for me wore off gradually, I am talking at least a year. I am sensitive to meds - a little goes a long way. I hope for you that the current situation lasts.

I am going into the worst time of the year for me and I am determined to do a lengthy bike trip, since I know that has helped me in the past. Not everyone wants to exercise until they are ready to drop, but, for me, my sense of being an “okay” person, albeit eccentric, comes back. The glow carries me into the next season. I can also make decisions about my life, which I can’t really do right now. Of course any intense experience like that adds to my self-knowledge and helps me not to be so reactive to whatever others say to me. Yeah, I am quite self-absorbed.

If the intake interview goes okay, I will have an ADHD assessment possibly in February. Thx!

I think that my history relates with yours: I was ADHD diagnosed and medicated last year, at 44 years old; I'd coped well with it for 3 months with Ritalin (then Vyvanse) and Rivotril, then struggled with anxiety and sleeping disorders.

This caused me to stop the ADHD medication and start treating the Anxiety disorder, with the Fluoxetin. When I started to reach a healthier stabilization of this condition, I felt that I was way more calm than berfore, although I was feeling sluggish, so my psychiatrist asked me to return to the ADHD treatment along with the anxiety one.

I am taking now 40 mg of Fluoxetin (it was 60mg before) and 30mg of Vyvanse (called Venvanse here in Brazil) in the morning and 10mg of 5htp in the evening (this 5 htp was not prescribed by my psychiatrist).

I am feeling less sluggish, but I felt that my sexual desire had decreased and I am taking more time to ejaculate. I am also struggling with bruxism since I returned to take Vyvanse.

Ok, thank you for the response. I am female so maybe Figitandhum’s comment fits with yours.😉